Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at May 4, 2021, 6:13 PM CDT for Simpson County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 6:13 PM CDT (23:13 UTC)
- Expired
- May 4, 2021, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Louisville, KY
County Simpson County, KY
The radar
The Ft Campbell radar (KHPX), 40 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 353 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
107
WWUS83 KLMK 042313
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
613 PM CDT Tue May 4 2021
KYZ070-072-050000-
Logan-Simpson-
613 PM CDT Tue May 4 2021
...A INCREASING STORM WILL AFFECT SOUTHERN LOGAN AND NORTHERN
SIMPSON COUNTIES...
At 612 PM CDT, an increasing storm was located 9 miles east of
Guthrie, moving northeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Russellville, Auburn, Adairville, Hillsdale, Neosheo, Dennis, Dot,
South Union, Lickskillet and Schley.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3670 8706 3672 8706 3684 8684 3691 8667
3683 8658 3681 8643 3665 8680 3664 8698
TIME...MOT...LOC 2312Z 234DEG 23KT 3664 8699
$$
JDGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at May 4, 6:06 PM CDT, 7 minutes earlier.
Area forecast discussion, May 4, 6:06 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
706 PM EDT Tue May 4 2021
...Updated Aviation Discussion...
.Mesoscale Update...
Issued at 547 PM EDT Tue May 4 2021
21Z surface analysis revealed an area of surface low pressure near
KPOF in southeast MO. A surface cold front was located right along
the Ohio River. The front is a bit wavy and has already passed
through KOWB, but it's right on top of the Metro area right now.
Based on the latest KSDF 5 min obs, it looks like the front is
pushing through the airport right now. Convection has continued to
fire just ahead the front, mainly from Brandenburg southwest through
Madisonville. These showers have been slowly increasing in
intensity, but are still well below severe limits.
The storms are forming within a SW-NE oriented instability axis from
roughly PAH NE to CVG. Within this zone, MLCAPE values are in the
500-900 J/kg range with bulk shear values in the 45-50kt range. So
from an instability/shear perspective, we have an environment
supportive of organized convection. Satellite imagery shows an
extensive cirrus shield working in from the south/southwest. This
may eventually temper ongoing insolation across central KY. Forecast
values of shear/instability do not look to change all that much over
the next few hours.
Current thinking is that the highest risk of strong to possibly
severe storms will be south of the river over the next few hours
though most of it may just stay south of the Louisville metro as the
front is pushing through right now. Overall shear profiles suggest
clusters of storms with some transient supercellular structures.
Given the straight forecast hodographs, storms splits and deviant
left movers are possible. Severe risks would mostly be isolated
large hail and isolated bouts of damaging winds. Could we see a
brief spin up? It's certainly non-zero, but given the forecast
hodograph profile, storms would likely be ingesting crosswise
vorticity in the lowest levels which isn't favorable for
tornadogenesis. The instability may linger through about sunset
(00-01Z) or so and then start to diminish.
Secondary batch of showers with embedded thunderstorms will move
into the region later this evening behind the front. This is
associated with the mid-level wave moving through. Current thinking
is that we'll probably not see severe weather with this activity.
However, some heavy rainers may move across southern KY this evening
which may aggravate ongoing saturated soils down that way. So we
will be keeping a close eye on the flooding hazards that way this
evening.
&&
.Short Term...(This evening through Wednesday)
Issued at 234 PM EDT Tue May 4 2021
...One Final Round of Potentially Strong To Severe Storms Today &
Tonight...
...Flash Flooding Possible Across Southern Kentucky...
Current surface analysis reveals a cold front nearly on top of the
Ohio River at this hour. Low stratus remains in place behind and
within the vicinity of the front, while skies have cleared well into
the warm sector. This clearing has allowed the atmosphere to begin
destabilizing again, prepping us for a final round of storms just
ahead of a cold front.
Showers and isolated storms will begin to fire along the cold front
within the next hour or so, but will really take off late this
afternoon and evening when the cap erodes. Effective shear is
progged to be somewhere between 40-50kts, which should help support
supercellular development. Model hodographs generally favor
splitting storm modes and/or left movers given some backing flow in
the mid-levels, so think main threats would be hail and straight
line winds. The tornado threat isn't non-zero, but it should be
greatly limited due to hodographs generally showing storms ingesting
crosswise vorticity (vs streamwise) in the lowest levels.
Over time, expect activity to begin merging into clusters or form a
line along or near the cold front as it pushes eastward. The last of
the showers and storms may not exit the region until close to
sunrise tomorrow, but the severe threat should wind down by about
06z.
Stratus will likely blanket the region for the morning hours, with
it slowly eroding through the day. Think most areas should break out
into sunshine by early afternoon. Temperatures will be on the cool
side for early May, with highs topping out in the low to mid 60s.
.Long Term...(Wednesday night through Tuesday)
Issued at 303 PM EDT Tue May 4 2021
Thursday - Friday
Rain chances return to the forecast for Thursday
as a shortwave rotates through the upper trough that will be
situated over the eastern US. Not expected to see much in the way of
rain as PWAT values remain between 0.6 - 0.8 range and QPF up to
0.10" Another weaker shortwave pinwheels through on Friday, but the
PoPs seem to be limited to the Bluegrass and relatively low.
Temperatures remain below climatological norms through the end of
the week and into the start of the weekend with highs ranging from
the low/mid 60s and lows in the low/mid 40s.
Saturday and Beyond...
Pattern becomes more active as we go into the weekend and into the
start of next week as the upper level flow becomes more zonal for
the weekend. South to southwesterly flow takes over at the surface
Saturday and through the weekend helping to advect in warm and moist
air into the region. PoPs will increase Saturday as the next system
develops out over the central plains pushing a warm front northward
across central IL/IN by Sunday. WPC has the Ohio Valley in an
outlook for possible heavy rain in their day 3-7 hazards outlook. It
will come down to placement of the boundary across the region and
the possibility of convective complexes that move along the
boundary. Potential is there for between 2 to 4 inches of QPF near
the end of the period. This will definitely need to be monitored.
&&
.Aviation...(00Z TAF Issuance)
Issued at 705 PM EDT Tue May 4 2021
IMPACTS:
- Scattered convection to impact mainly KSDF/KBWG/KLEX this evening
- Showery conditions overnight with MVFR to IFR Cigs
DISCUSSION: Surface cold front was located just south of the Ohio
River and had cleared KHNB and KSDF. Broken line of convection
extending from KPAH northeast through KFTK up to near KFFT will
continue to move off to the east and mainly affect KLEX this
evening. Other scattered stronger storms were in the vicinity of
KBWG and may impact the terminal this evening. Will also be
watching a developing line of storms out over NE AR which may clip
southern KY later this evening as well. Think that most thunder will
be out of the region by 05/04Z with showery conditions and low cigs
being probable overnight as the upper trough axis swings through.
Southwest winds will be seen in advance of the front this evening at
KBWG/KLEX, with NW winds at KSDF.
CONFIDENCE: Medium confidence on all elements.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...Flash Flood Watch until 4 AM CDT Wednesday for KYZ061>064-
070>078-081-082.
&&
Mesoscale....MJ
Short Term...DM
Long Term....BTN
Aviation.....MJHazardous weather outlook, May 4, 1:57 PM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 257 PM EDT Tue May 4 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-065>067-051900- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Taylor-Casey-Lincoln- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Campbellsville, Liberty, and Stanford 257 PM EDT Tue May 4 2021 /157 PM CDT Tue May 4 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Another round of thunderstorms is likely this evening and the overnight hours. Some of the storms may be strong to severe, with damaging winds and large hail being the main threats. Isolated flash flooding will be possible in areas where storms repeatedly occur. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report instances of severe weather to the National Weather Service. KYZ061>064-070>078-081-082-051900- Butler-Edmonson-Hart-Green-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Morgantown, Brownsville, Horse Cave, Greensburg, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 157 PM CDT Tue May 4 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Another round of thunderstorms is likely this evening and the overnight hours. Some of the storms may be strong to severe, with damaging winds and large hail being the main threats. Additionally, flash flooding will be a threat with storms tonight. Soils are already very saturated from rainfall this morning, and it will not take much rain to result in flooding issues. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report instances of severe weather and flooding to the National Weather Service. DM/BTN
In the hours before
Special weather statement, May 4, 5:40 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Louisville KY
540 PM CDT Tue May 4 2021
KYZ070-071-042330-
Warren-Logan-
540 PM CDT Tue May 4 2021
...An INTENSIFYING STORM WILL AFFECT NORTHEASTERN LOGAN AND WEST
CENTRAL WARREN COUNTIES...
At 538 PM CDT, an increasing storm was located 8 miles northeast of
Russellville, moving northeast at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Bowling Green, Crestmoor, Memphis Junction, Cooperstown, Insco,
Barren River, Buffalo Fork, Chandlers Chapel, Costelow and Gasper.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3697 8691 3702 8672 3700 8667 3703 8666
3708 8647 3695 8640 3688 8687
TIME...MOT...LOC 2238Z 249DEG 24KT 3694 8678
JDGSpecial weather statement, May 4, 5:48 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Louisville KY 648 PM EDT Tue May 4 2021 KYZ029-030-034-038-042315- Jefferson-Shelby-Bullitt-Spencer- 648 PM EDT Tue May 4 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SPENCER...SOUTHWESTERN SHELBY...SOUTHEASTERN JEFFERSON AND NORTHEASTERN BULLITT COUNTIES... At 648 PM EDT, a strong thunderstorm was located 7 miles southeast of Fern Creek, moving northeast at 35 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Taylorsville, Minor Lane Heights, Mount Washington, Simpsonville, L S Park, Yoder, Montclair, Waterford, Rivals and Joyes. If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3798 8558 3808 8564 3827 8532 3807 8518 TIME...MOT...LOC 2248Z 244DEG 32KT 3807 8552 EBW
Special weather statement, May 4, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
613 PM CDT Tue May 4 2021
KYZ070-072-050000-
Logan-Simpson-
613 PM CDT Tue May 4 2021
...A INCREASING STORM WILL AFFECT SOUTHERN LOGAN AND NORTHERN
SIMPSON COUNTIES...
At 612 PM CDT, an increasing storm was located 9 miles east of
Guthrie, moving northeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Russellville, Auburn, Adairville, Hillsdale, Neosheo, Dennis, Dot,
South Union, Lickskillet and Schley.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3670 8706 3672 8706 3684 8684 3691 8667
3683 8658 3681 8643 3665 8680 3664 8698
TIME...MOT...LOC 2312Z 234DEG 23KT 3664 8699
JDGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 12:08 AM CDT | Special Weather Statement | LMK | Warren | 22 min |
| May 4, 12:12 AM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Warren | 33 min |
| May 4, 12:26 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Monroe | 34 min |
| May 4, 12:45 AM CDT | Special Weather Statement | LMK | Edmonson | 15 min |
| May 4, 1:32 AM CDT | Special Weather Statement | LMK | Barren, Warren | 43 min |
| May 4, 1:57 AM CDT | Special Weather Statement | LMK | Metcalfe | 33 min |
| May 4, 2:15 AM CDT | Special Weather Statement | LMK | Monroe | 30 min |
| May 4, 2:18 AM CDT | Special Weather Statement | LMK | Warren | 27 min |
| May 4, 2:43 AM CDT | Special Weather Statement | LMK | Barren | 32 min |
| May 4, 2:54 AM CDT | Special Weather Statement | LMK | Butler | 36 min |
| May 4, 3:13 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart | 32 min |
| May 4, 3:22 AM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 23 min |
| May 4, 3:27 AM CDT | Flash Flood Warning | LMK | Barren | 3 hr |
| May 4, 3:42 AM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 33 min |
| May 4, 3:47 AM CDT | Special Weather Statement | LMK | Adair, Butler, Clinton, Cumberland, Edmonson, Green and 2 more | 28 min |
| May 4, 3:55 AM CDT | Flash Flood Watch | LMK | Adair, Allen, Barren, Butler, Casey, Clinton and 13 more | 22 hr |
| May 4, 4:06 AM CDT | Flash Flood Warning | LMK | Cumberland, Monroe | 3 hr |
| May 4, 4:11 AM CDT | Special Weather Statement | LMK | Butler | 34 min |
| May 4, 4:21 AM CDT | Flash Flood Warning | LMK | Butler | 5 hr |
| May 4, 4:24 AM CDT | Special Weather Statement | LMK | Edmonson, Warren | 36 min |
| May 4, 4:51 AM CDT | Flash Flood Warning | LMK | Edmonson, Hart | 3 hr |
| May 4, 5:03 AM CDT | Special Weather Statement | LMK | Green | 27 min |
| May 4, 5:20 AM CDT | Special Weather Statement | LMK | Allen, Barren, Logan, Simpson, Warren | 40 min |
| May 4, 5:21 AM CDT | Flash Flood Warning | LMK | Adair, Cumberland, Metcalfe | 3 hr |
| May 4, 5:49 AM CDT | Flash Flood Warning | LMK | Barren, Edmonson, Metcalfe, Warren | 3 hr |
| May 4, 5:54 AM CDT | Flash Flood Warning | LMK | Logan, Simpson, Warren | 3 hr |
| May 4, 5:58 AM CDT | Special Weather Statement | LMK | Allen, Simpson | 47 min |
| May 4, 6:10 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson | 20 min |
| May 4, 6:26 AM CDT | Special Weather Statement | LMK | Barren, Monroe | 19 min |
| May 4, 6:28 AM CDT | Areal Flood Advisory | LMK | Allen, Barren, Metcalfe, Monroe | 3 hr |
| May 4, 6:43 AM CDT | Special Weather Statement | LMK | Allen, Cumberland, Monroe | 47 min |
| May 4, 6:51 AM CDT | Flash Flood Warning | LMK | Adair, Barren, Clinton, Cumberland, Metcalfe, Monroe and 1 more | 6 hr |
| May 4, 8:46 AM CDT | Areal Flood Warning | LMK | Logan, Simpson, Warren | 3 hr |
| May 4, 8:50 AM CDT | Areal Flood Warning | LMK | Barren, Edmonson, Metcalfe, Warren | 4 hr |
| May 4, 10:12 AM CDT | River Flood Warning | LMK | Cumberland, Monroe | 11 hr |
| May 4, 1:19 PM CDT | River Flood Warning | LMK | Butler, Warren | 4 days |
| May 4, 1:19 PM CDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 5 days |
| May 4, 5:40 PM CDT | Special Weather Statement | LMK | Warren | 50 min |
| May 4, 5:48 PM CDT | Special Weather Statement | LMK | Spencer | 27 min |
| May 4, 6:26 PM CDT | Special Weather Statement | LMK | Edmonson | 49 min |
| May 4, 6:41 PM CDT | Special Weather Statement | LMK | Butler | 34 min |
| May 4, 6:56 PM CDT | Special Weather Statement | LMK | Butler | 34 min |
| May 4, 5:54 AM CDT | Special Weather Statement | LMK | Orange | 36 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.